Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Wellbutrin--some "fading" of benefits...(?)

Posted by Jeff on June 23, 1999, at 23:51:08

In reply to Wellbutrin--some "fading" of benefits...(?), posted by Jeff on June 8, 1999, at 15:53:01

> I have been on Wellbutrin SR for about a month.
> I started at 150 mg in the morning and then a week
> later I increased to two 150 mg doses, once in the
> morning and once in the evening.
> The results on several dimensions have been remarkably
> good so far. Has alleviated depression/melancholy
> tremendously, and I feel less anxious. And very
> few side effects so far, just a little restless
> during the night, but even that is improving.
> The question I had is on Wellbutrin's effect on my
> ability to focus on others in social interactions
> (e.g., one-on-one conversations). Before taking
> Wellbutrin, had some trouble keeping my mind
> "on track" during these interactions and would
> experience intrusive or distracting thoughts.
> My doctor felt that this was driven in part by ADD,
> and perhaps in part by social anxiety. She thought
> that Wellbutrin would help on this count.
> For the first two weeks, the results were
> unbelievably great-I could focus on other people
> for extended periods for the first time in my life.
> Although things are still going well they are not
> as good as when I first started taking this drug.
> That is, I have back slid somewhat, and am still
> finding it a bit hard to follow others (although
> still better than I was before starting Wellbutrin.
> Interestingly, the alleviation of depression has
> not faded, things are still going great in that
> department.
> I already miss this tremendous ability to focus.
> Has anyone else experienced a little "fading" with
> Wellbutrin in this way (or other ways)?
> Is this simply a normal habituation to the drug?
> Seems a little early to be discouraged-should I
> give this more time? Any suggestions or thoughts
> are welcome. Thanks in advance....

Hi Jeff...another Jeff on Wellbutrin here. I have been on it for a little more than two years. At first 200 mg SR a day worked almost too well for ADD/depression. I had the same incredible focusing ability, as well as incredible drive. After 6 months I tried to go off of it and felt miserable after 4 weeks. When I went back on, I had to increase the dose to 300 to get the same effect, then 400, the SR maximum. When that began to lose effectiveness, I switched to the non-SR version which helped. Slowly though it is continuing to "poop-out" and I am currently beginning with a new doctor to see what other options I will have.

Don't let yourself get attached to the tremendously positive results of the drug because when they begin to dissipate as they are, your non-medicated self is much more difficult to tolerate because you have then experienced so much better. I am living this now, and my co-workers have noticed that I am just not as driven as I was before. Little do they know it is because of the "poop-out".

My advice would be to avoid going off of it prematurely (like I did) to minimize the possibility of it being much less effective if you restart. If it is going to poop-out on you, let it go to the point where it is barely working at all before you go off and try something else.

Good luck and let me know how it goes.





Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jeff thread:7186